How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. Norm S. Your Own Question

Dr. Norm S.
Dr. Norm S., Board Certified OB/GYN
Category: OB GYN
Satisfied Customers: 11199
Experience:  Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
13711182
Type Your OB GYN Question Here...
Dr. Norm S. is online now

RA RR

Customer Question

Hi I am on day 16 of taking Microgynon 30 for first time, using it to try control my periods and make them not as painful and heavy. However for the past 3 days at night ive had intense period pain , and like pressure vagina area . Why is this and what can i do as its stopping me sleeping.

Ive also had flu , and still coughing n recovering from that but it defentiately feels like period pain rather than usual tummy pain
Submitted: 4 years ago.
Category: OB GYN
Expert:  Dr. Norm S. replied 4 years ago.
Have your periods been irregular before starting the Microgynon? Thank you.
Customer: replied 4 years ago.

no

Expert:  Dr. Norm S. replied 4 years ago.
It's hard to be sure why you're having the intense period pain, but I suspect that it's because your uterus is trying to have a period but having a difficult time because of the pill. I suspect that your uterine lining is probably extra thick, which may also be what has caused the heavy periods before this. If so, that would be due to hormonal changes, which will resolve over time from the Microgynon. If you don't need the pill for birth control now, I would suggest stopping the Microgynon for about 5 days to let the period come. This would allow the thick lining to clean out. Then I'd probably start over with a new pack. If your uterine lining is thick, the period that comes could be somewhat heavy. As you keep taking the pill, the periods will each get lighter. Other possible causes of the pelvic pain would be from an STD (if that's possible), or perhaps related to the flu or some other intestinal problem.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Monika Hearne, M.D.

    Monika Hearne, M.D.

    Board Certified OB/GYN

    Satisfied Customers:

    5180
    With experience and compassion, I treat my patients like family.
< Previous | Next >
  • http://ww2.justanswer.co.uk/uploads/drhearne/2009-11-8_74742_monika_hearne2.jpg Monika Hearne, M.D.'s Avatar

    Monika Hearne, M.D.

    Board Certified OB/GYN

    Satisfied Customers:

    5180
    With experience and compassion, I treat my patients like family.
  • http://ww2.justanswer.co.uk/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified OB/GYN

    Satisfied Customers:

    150
    OB/GYN with 20 years of experience.
  • http://ww2.justanswer.co.uk/uploads/DO/doctor norm/2013-8-13_19659_drnorm.64x64.jpg Dr. Norm S.'s Avatar

    Dr. Norm S.

    Board Certified OB/GYN

    Satisfied Customers:

    7915
    Over 30 years of experience in OB/GYN practice, including teaching students. Fellow of American Board of Obstetrics and Gynecology.
  • http://ww2.justanswer.co.uk/uploads/SA/SaulJE/2013-8-20_202642_drsaul.64x64.jpg Dr. Saul's Avatar

    Dr. Saul

    Doctor

    Satisfied Customers:

    1877
    I am a board certified, practicing obstetrician gynecologist with many years of clinical experience.
  • http://ww2.justanswer.co.uk/uploads/RO/rollins/2015-5-30_142734_.64x64.jpg Dr. C.'s Avatar

    Dr. C.

    Board Certified

    Satisfied Customers:

    1335
    30 yrs experience, awarding winning educator
  • http://ww2.justanswer.co.uk/uploads/jbbrowndoc/2009-09-29_180651_headshot.jpg Dr.JBB's Avatar

    Dr.JBB

    Board Certified OB/GYN

    Satisfied Customers:

    1293
    15 yrs experience in Women's Health, Pelvic reconstruction and Incontinence
  • http://ww2.justanswer.co.uk/uploads/RP/Rpjtlawr/2012-9-5_16443_Robportraitadjusted.64x64.jpg Dr. Lawrence's Avatar

    Dr. Lawrence

    OB/GYN

    Satisfied Customers:

    371
    Board Certified OB/GYN and accomplished educator